Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 70, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2021, 2:54 AM CDT for 6 counties in Nebraska; Mills County, Iowa. It was in force for 36 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 2:54 AM CDT (07:54 UTC)
- Expired
- Jun 24, 2021, 3:30 AM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mills County, IA, Cass County, NE, Gage County, NE, Johnson County, NE, Lancaster County, NE, Otoe County, NE, Sarpy County, NE
The radar
The Omaha radar (KOAX), 55 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 2:56 AM CDT | TSTM WND GST 63 | Louisville, NE | MEASURED ON PERSONAL WEATHER STATION. |
| Jun 24, 2:59 AM CDT | TSTM WND DMG | 1 Nne Papillion, NE | TREE SNAPPED OFF IN BACK YARD. REPORT TIME BASED ON RADAR. |
| Jun 24, 3:10 AM CDT | TSTM WND DMG | 2 Nnw Bellevue, NE | PHOTO SUBMITTED VIA SOCIAL MEDIA OF A LARGE TREE DOWN ON A RESIDENTIAL HOME CAUSING ROOF DAMAGE. |
| Jun 24, 3:12 AM CDT | TSTM WND GST 66 | 2 Sw Papillion, NE | MEASURED ON PERSONAL WEATHER STATION. |
| Jun 24, 3:25 AM CDT | TSTM WND DMG | 4 Ne South Bend, NE | LARGE TREE DOWNED AND SWING SET OVERTURNED. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 10:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jun 24, 2:20 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
290
WUUS53 KOAX 240754
SVROAX
IAC129-NEC025-067-097-109-131-153-240830-
/O.NEW.KOAX.SV.W.0070.210624T0754Z-210624T0830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
254 AM CDT Thu Jun 24 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Mills County in southwestern Iowa...
Sarpy County in east central Nebraska...
Southeastern Lancaster County in southeastern Nebraska...
Northwestern Johnson County in southeastern Nebraska...
Otoe County in southeastern Nebraska...
Northeastern Gage County in southeastern Nebraska...
Cass County in southeastern Nebraska...
* Until 330 AM CDT.
* At 251 AM CDT, severe thunderstorms were located along a line
extending from Omaha to 4 miles northwest of Hickman, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated. A 42 mph gust was recorded at Valley, NE
at 2:53 AM.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Papillion and La Vista around 255 AM CDT.
Bellevue and Offutt AFB around 300 AM CDT.
Plattsmouth, Firth and Panama around 305 AM CDT.
Glenwood, Pacific Junction and Douglas around 310 AM CDT.
Other locations in the path of these severe thunderstorms include
Malvern and Sterling.
This includes the following highways...
Interstate 29 between mile markers 25 and 42.
Interstate 80 in Nebraska near mile marker 418, and between mile
markers 423 and 426.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4067 9680 4119 9609 4118 9584 4116 9587
4115 9538 4090 9570 4090 9581 4087 9585
4079 9584 4027 9648
TIME...MOT...LOC 0751Z 311DEG 43KT 4122 9598 4068 9667
HAIL...<.75IN
WIND...60MPH
$$
NicolaisenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:06 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 24, 12:06 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1206 AM CDT Thu Jun 24 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 257 PM CDT Wed Jun 23 2021 A look at mid-level water vapor imagery this afternoon shows the axis of the mid-level ridge over the Rocky Mountain front range, with heights building across the Central Plains. Shortwave impulses are ejecting out from the desert southwest and are rounding the top of the ridge towards the general area. Surface troughing was analyzed from west-central South Dakota extending southward through western Nebraska and into western Kansas. This surface trough is expected to serve as an initiation point for storms this afternoon as the aforementioned shortwave impulses pass over. A large storm complex is expected to organize and the propagate ESE through eastern Nebraska and southwestern Iowa this evening into the overnight hours. Surface-based CAPE values over 3500 J/kg are expected ahead of the complex, with robust capping of around -300 J/kg in eastern Nebraska. While the capping looks to be strong, the well organized nature of the MCS that is expected to develop should be able to overcome that inhibition or ignite storms above it. The best time currently looks to be from 11 PM tonight through 4 AM Thursday, with wind gusts up to 60 to 75 mph possible alongside 1" hail. Most of the activity is expected to move into eastern Nebraska and western Iowa from the west after 10 PM tonight. Thursday through Saturday storm chances are expected to continue, as a surface front is expected to push northward from Kansas to near the NE/KS border and become stationary, serving as a rather stagnant focus for storm activity. With above-average precipitable water values in place over the are for that period of time, areas where consistent rain is expected could see some risk for flooding. That risk will be somewhat mitigated by the recent lack of moisture and vigorous crop growth, but will remain nonetheless. Sunday and Monday look to give the area a brief reprieve from rain and storm chances, and highs are expected to be in the lower 80's. Going further into the work week, high pressure is expected to build into place across the central CONUS, as the majority of the storm activity across the nation is directed towards the southern and eastern CONUS. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1206 AM CDT Thu Jun 24 2021 An evolving MCS over northeast NE is expected to track southeast through the area overnight, affecting all three terminal locations. Wind gusts of 40-50 kt will be possible with the passage of the storms, as will temporary MVFR ceilings and visibilities. Another round of thunderstorms could impact KLNK and KOMA on Thursday evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Mead
Hazardous weather outlook, Jun 23, 9:16 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 916 PM CDT Wed Jun 23 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 916 PM CDT Wed Jun 23 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday A complex of thunderstorms is expected to move into the area from the west late tonight. The primary hazard will be wind gusts of up to 60 to 75 mph and up to 1" hail. Another round of strong to severe storms will arrive late Thursday afternoon and evening, with the best chance for severe weather along and south of I-80. Hail and damaging winds will be the primary concerns. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Severe storms capable of large hail and damaging winds will continue to be possible Thursday evening into Thursday night. Specific details regarding the timing and location of the storms remains uncertain, however the best chance appears to be along and south of I-80. Another round of strong storms could occur on Friday afternoon and evening with non-severe-storm chances extending into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
In the hours before
Local storm report, Jun 24, 2:04 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
204 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST HOWELLS 41.72N 97.00W
06/24/2021 M71 MPH COLFAX NE TRAINED SPOTTER
&&Local storm report, Jun 24, 2:06 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
206 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM TSTM WND DMG NORFOLK 42.03N 97.42W
06/24/2021 MADISON NE PUBLIC
POWER OUTAGE.
&&Local storm report, Jun 24, 2:19 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
219 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 AM TSTM WND DMG MADISON 41.83N 97.46W
06/24/2021 MADISON NE PUBLIC
SEVERAL LARGE TREES DOWN.
&&Local storm report, Jun 24, 2:23 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
223 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 AM TSTM WND DMG SCRIBNER 41.83N 97.46W
06/24/2021 MADISON NE PUBLIC
SEVERAL LARGE TREES DOWN.
&&Local storm report, Jun 24, 2:33 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
233 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG FREMONT 41.44N 96.49W
06/24/2021 DODGE NE PUBLIC
POWER OUTAGES.
&&Local storm report, Jun 24, 2:37 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
237 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM TSTM WND GST 1 WNW FREMONT 41.45N 96.52W
06/24/2021 M59 MPH DODGE NE AWOS
KFET GUST TO 51 KT.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 48 min |
| Jun 24, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 48 min |
| Jun 24, 12:40 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Platte | 50 min |
| Jun 24, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more | 47 min |
| Jun 24, 1:11 AM CDT | Tornado Warning | OAX | Madison, Stanton | 34 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Madison and 5 more | 23 min |
| Jun 24, 1:41 AM CDT | Tornado Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 24, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more | 47 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 50 min |
| Jun 24, 2:15 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more | 60 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 51 min |
| Jun 24, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 39 min |
| Jun 24, 3:17 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 58 min |
| Jun 24, 2:23 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 37 hr |
| Jun 24, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 40 min |
| Jun 24, 5:34 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 4 hr |
| Jun 24, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline, Seward | 40 min |
| Jun 24, 5:43 PM CDT | Tornado Warning | OAX | Otoe | 47 min |
| Jun 24, 5:51 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 54 min |
| Jun 24, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 50 min |
| Jun 24, 6:07 PM CDT | Tornado Warning | OAX | Otoe | 38 min |
| Jun 24, 6:12 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 8 hr |
| Jun 24, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 48 min |
| Jun 24, 6:16 PM CDT | Special Weather Statement | OAX | Douglas | 89 min |
| Jun 24, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 47 min |
| Jun 24, 6:32 PM CDT | Flash Flood Warning | OAX | Cass | 3 hr |
| Jun 24, 6:34 PM CDT | Tornado Warning | OAX | Richardson | 41 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 47 min |
| Jun 24, 6:48 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Severe Thunderstorm Warnings in Iowa, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.